zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Error estimates for the cardinal spline interpolation. (English) Zbl 1171.41005
This paper is devoted to a study of cardinal spline interpolation in the Sobolev space $V^{m,\infty}(\mathbb R)$ of functions with a bounded $m$th derivative on the real line. Specifically, for the interpolation using cardinal splines of degree $m-1$ with knots $ih$ and interpolation nodes $(i+1/2)h$, $i \in \mathbb Z$, with some $h>0$, it is well known that the interpolation error is uniformly bounded by $\Phi_{m+1} \pi^{-m} h^m \| f \|_\infty$, where $\Phi_{m+1}$ is the $(m+1)$st Favard constant, if $f \in V^{m,\infty}(\mathbb R)$ and, additionally, $f$ is 1-periodic. The paper under review demonstrates that the same error bound holds for all $f \in V^{m,\infty}(\mathbb R)$, no matter whether they are periodic or not. Moreover it is shown in a constructive way that this error bound is unimprovable. Additional results presented in the paper include, among others, bounds for the difference between derivatives of the function to be interpolated and the corresponding derivatives of the interpolating splines.

41A15Spline approximation
41A05Interpolation (approximations and expansions)
41A44Best constants (approximations and expansions)
Full Text: DOI Link
[1] de Boor, C., A Practical Guide to Splines. New York: Springer 2001. · Zbl 0987.65015
[2] Korneychuk, N. P., Splines in the Approximation Theory (in Russian). Moscow: Nauka 1984.
[3] Leetma, E. and Vainikko, G., Quasi-interpolation by splines on the uniform knot sets. Math. Model. Anal. 12 (2007), 107 - 120. · Zbl 1122.65014 · doi:10.3846/1392-6292.2007.12.107-120
[4] Schoenberg, I. J., Cardinal interpolation and spline functions. J. Approxim. Theory 2 (1969), 167 - 206. · Zbl 0202.34803 · doi:10.1016/0021-9045(69)90040-9
[5] Schoenberg, I. J., Cardinal interpolation and spline functions. II. Interpolation of data of power growth. J. Approxim. Theory 6 (1972), 404 - 420. · Zbl 0268.41004 · doi:10.1016/0021-9045(72)90048-2
[6] Schoenberg, I. J., Cardinal Spline Interpolation. Philadelphia (PA): SIAM 1973. · Zbl 0264.41003
[7] Schumaker, L. L., Spline Functions: Basic Theory. Malabar (FL): Krieger 1993. · Zbl 0449.41004
[8] Stechkin, S. B. and Subbotin, Yu. N., Splines in Numerical Mathematics (in Russian). Moscow: Nauka 1976.
[9] Vainikko, G., On the best approximation of function classes from values on a uniform grid in the real line. WSEAS Trans. Math. 6 (2007), 523 - 528. · Zbl 1120.65012
[10] Zav’yalov, Yu. S., Kvasov, B. I. and Miroshnichenko, V. L., Methods of Spline Functions (in Russian). Moscow: Nauka 1980.
[11] Zygmund, A.,Trigonometric Series 1. Cambridge: Cambridge Univ. Press 1959.